Texas, 2020

Tornado and Hail in Texas, April 11 to 12, 2020

April 11 to 12, 2020 · NWS FWD · 29 events in 15 counties and zones

The combination of a dryline, cold front and an upper level low pressure system produced multiple rounds of thunderstorms across North and Central Texas on Easter weekend. Most of the storms occurred Saturday night, when all forms of severe weather (including one small tornado) occurred.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$360,000
Crop damage
None recorded
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

The combination of a dryline, cold front and an upper level low pressure system produced multiple rounds of thunderstorms across North and Central Texas on Easter weekend. Most of the storms occurred Saturday night, when all forms of severe weather (including one small tornado) occurred.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 11, 5:03 AM CST, 4 hours 17 minutes earlier.

Area forecast discussion, Apr 11, 5:03 AM CST, 4 hours 17 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Fort Worth TX
603 AM CDT Sat Apr 11 2020

.SHORT TERM... /NEW/
Update:
Not much change to the overall system evolution noted in the
previous short term discussion below. Evolution of rounds of
convection with warm advection this morning, then near the
dryline/warm front across our western counties this
afternoon/evening still still remain in question...especially the
latter due to possible increasing inhibition behind a complex of
storms expected along and north of I-20 later this morning.

Otherwise, made some minor PoP adjustments through this afternoon
based on the latest CAMs projections and current large-scale
ascent trends on WV/IR satellite across West Texas and area radar
echo trends. I did warm high temperatures in Central Texas and
west of I-35 with anticipated the strongest low level warm
advection and arrival of the warm front may result in some partial
sunshine during peak heating.

Later tonight still looks like the most confidence as far as
strong to severe storms go, with the approach of our main mid
level trough and associated left-exit region of an intense upper
jet max with cores winds around 180 knots. Though the greatest
potential remains south of the warm front and west of Highway 281
this evening into the overnight, all interests across North and
Central Texas must remain alert for severe weather tonight. In
addition, areas along and north of I-20 have the potential to see
at least two, if not three different rounds of locally heavy
rainfall that may lead to at least isolated instances of flash
flooding through Sunday morning.

05/

Previous Discussion:

/Today and Tonight/

A very busy and stormy weekend still looks in store through
Sunday morning. It will all begin later this morning, then a
secondary round later this afternoon and evening, then late
tonight/Sunday morning. There will be differing severe weather
modes -- being driven by different processes. It will not be
raining (or storming) the entire time and timing these rounds and
their driving elements is very difficult to pinpoint, as we await
our the main low pressure system across the Desert Southwest
States. It is slated to arrive late tonight and through Sunday
morning.

This Morning:
Our CWA will remain within the cool & stable airmass from our
recent cold fronts late this past week. The better low level warm
advection and moisture advection will continue to focus just west
of the CWA through sunrise this morning, as noted by 40-45 knot
925mb flow noted on area radar VWPs at this hour. This flow is
enabling lower-mid 50 surface dew points temperatures to surge
northwestward through the Texas Hill Country/Concho Valley; then
up into into the South Plains/Big Country area. This should begin
to generate isolated to scattered elevated storms across the South
Plains from Lubbock to Abilene, north toward Vernon and Wichita
Falls just after sunrise.

This elevated plume of moisture advection slowly shifts east
later this morning in response to height falls moving toward I-35
through midday. The best instability will be rooted above the
750-800mb level with the highest coverage of strong to possible
severe storms containing heavy rainfall occur along/north of I-20,
with possible isolated/discrete activity across Central Texas.
Main hazards and impact for this morning with be a hail threat
along with locally heavy rainfall in the north that may result in
localized flooding, or even possibly isolated instances of flash
flooding. Confidence is low on eventual evolution due to the
complexity of how the increase in warm advection (elevated LLJ)
and storms actually develop.

This Afternoon/Evening:
The elevated morning storm cluster will shift east-northeast
across our East and Northeast Texas counties. A small hail and
heavy rainfall risk will continue across these areas. Meanwhile, a
surface warm front will be nearing the I-14 corridor counties
early in the afternoon, before easing northward toward I-20. A
surface dryline out west will begin to be influenced from height
falls originating from the lead mid-level impulse lifting
northeast from the Big Bend and the approach of the left exit
region of a 140-160 knot subtropical jet max arriving from
northeast Mexico and over Central Texas through the remainder of
the day.

SBCAPE will increase as moisture advection and heating in advance
of the dryline late in the day into this evening increase. This
may support some discrete supercell activity west of U.S. Highway
281 from Jacksboro to Hamilton. However, I actually expect some
lull in storms until after nightfall due to potential subsidence
and environmental churning from the morning/midday storms. Another
dilemma will be how far north will the surface warm front move?
Right now, my confidence in any particular CAM or deterministic
model on both system and environmental evolution regarding
instability is low. We'll continue to fine tune this part of the
forecast through midday as details become more clear.

Late Evening Through The Overnight hours:
This may be my highest confidence window for showers and strong to
severe storms increasing in coverage, as the aforementioned,
cyclonically curved left-exit region of a very strong upper jet
max lifts across the area by midnight and after. Throw in good
moisture flux from the Gulf of Mexico arriving on a strong 40-45
knot LLJ and this could result in mixed storm modes (storm
clusters/line clusters or a QLCS). The determining factor will be
the mid-level flow.

Either way, deep layer shear on the order of 60 knots+, veering
0-1km shear profiles 15-20 knots, >8 Deg/C mid-level lapse rates,
and EBWD values in the 50 knot+ category support what will likely
be severe weather event. Areas I'm particularly concerned about
areas across Central Texas where SBCAPE values will be in the
1500-2000 J/KG range. Feeling is that the time of day (night),
it's possible modes across the north may become slightly elevated
with large hail and flooding the primary risk, but it's anyone's
guess how far north the surface warm front makes it as the main
system arrives. If the overall storm mode support discrete
updrafts, more well-defined supercell structures will allow for
likely support large hail and damaging winds, with a possible
tornado threat in Central Texas. However, a QLCS would facilitate
a predominant damaging/destructive wind event, with hail being a
little less of a concern. Time will tell through the day, but the
message is that all of North and Central Texas needs to be ready
for a severe weather threat, especially by this evening.

05/

&&

.LONG TERM... /Issued 328 AM CDT Sat Apr 11 2020/

/Sunday through Friday/

The stormy weather will continue into at least through the first
part of Easter Sunday across the eastern half of North and Central
Texas. While Sunday afternoon will feel quite pleasant, it'll be
very blustery. A substantial temperature drop is likely Sunday
night into Monday with windy conditions following a sharp cold
front. Rain/storm free weather is anticipated for the upcoming
week, except along the Red River, where a few showers will be
possible on Tuesday. The next risk for a greater coverage of
showers and thunderstorms does not arrive until late in the day on
Friday into next Saturday.

Storms will likely be ongoing at the start of the long term
forecast period as a very strong upper level system scoots
eastward through North and Central TX. As noted above, very strong
mid-level flow (between 80 and 100 knots) will be in the process
of overspreading our area, with nearly 150 meter height falls
spilling eastward. As the Pacific front/dryline feature mixes
eastward, there will likely be convection (likely mixed mode) near
and east of the I-35. MUCAPE values around 2000 J/kg...deep layer
shear near 50 knots and mid-level lapse rates near 8 C/km will
still support severe storms, capable of producing large hail.
Farther south, the surface warm front will attempt to lift
northward, but at this time, forecast soundings indicate that
areas near and north of I-20 will remain on the cooler side (thus
keeping storms elevated). Regions south of I-20 stand a higher
chance for all modes of severe weather including damaging winds
and tornadoes. This threat is still conditional, however, as the
location of the warm front will be the great equalizer between who
sees mainly heavy rain and hail versus those that experience
hail, damaging winds and tornadoes. If the front remains shunted
to the south from early morning convection, it's probable that
only a large hail threat materializes. Given the strong dynamics,
however, I expect that the warm front will at least be drawn
northward to just south of the I-20 corridor. Regardless...interest
across North and Central TX should stay abreast of the forecast
for any early morning festivities as rapidly changing weather
conditions are probable.

The best moisture and thus instability will be quickly shunted
eastward into the Pineywoods and out of the forecast area near and
just after midday. If the system slows, it's possible that severe
storms may linger into the early afternoon. Strong westerly flow
will invade all of North and Central TX and with a large downslope
component, it will warm up pretty quickly. Deep mixing (possibly
up to near 700mb) could mean that we flirt with Wind Advisory
criteria as early as Sunday afternoon with sustained speeds in the
20 to 30 MPH range with gusts to 40 MPH. High temperatures in the
upper 70s and low 80s appear reasonable as skies clear and the
airmass dries out. Given the increase in green vegetation and low
ERC-G values, it's unlikely that we'll have to contend with any
significant fire weather concerns. While the afternoon will feel
pleasant (though windy), these warm conditions will be short-
lived. A sharp cold front will barrel southward through the Plains
and plunge through the Lone Star State late Sunday into Monday.
Mass fields from most medium/long range NWP still indicate nearly
2-4 mb/hr pressure rises post-FROPA. The isallobaric response
should be a pretty strong north wind. I've upped surface wind
speeds substantially from the previous forecast/blended guidance
as a result. BUFKIT momentum transfer tools indicate that mean
winds within the shallow mixed layer will approach 30 knots. Given
both the unidirectional wind profile and steep lapse rates
beneath the frontal inversion, we should mix some of these winds
down to the surface, even during the overnight hours. As such,
additional wind headlines may be needed for at least part of the
area. Outside of the increased winds and temperature drop, I don't
expect much in the way of measurable precipitation with FROPA.
Forecast soundings do indicate a very shallow moist layer within
the frontal inversion, so I'll beef up cloud cover briefly late
Sunday into the pre-dawn hours on Monday. I cannot rule out a
sprinkle or two.

Temperatures will take a sharp nose dive through Monday morning!
Locations near and northwest of a Lampasas to Hillsboro to Canton
line will see temperatures fall into the mid to upper 30s by
daybreak. Elsewhere, the mercury should dip into the 40s. While
temperature readings may indicate 30s and 40s...the stiff north
wind will make it feel like winter with wind chills in the 20s and
low 30s. Monday will be downright frigid for this time of year as
highs will struggle to make it out of the 50s for most locales.
This is about 20 degrees below normal for most areas! Overnight
lows Monday into Tuesday will be about 15 to 20 degrees below
normal. Mostly clear skies (will need to watch for increasing
mid/upper level clouds), light winds and a dry airmass will
promote excellent radiational cooling as temperatures bottom out
in the mid 30s and low 40s. Some of the more sheltered/low-lying
regions may experience a light freeze. If models trend colder over
a larger area, it's quite possible that some Freeze headlines
will be needed for Tuesday morning given that we've started to
get into the growing season.

Mid/upper level winds will increase through the day on Tuesday
along the Red River...possibly in response to mid/upper level
frontogenesis. Forecast soundings do indicate both moistening and
steepening of lapse rates in the mid-levels. In response, I
wouldn't be surprised to see elevated convection break out with
even just a small amount of lift. Right now, instability doesn't
appear great, so I'll only advertise some light rain showers,
mainly along the Red River. The mid-level clouds should be quite
dense on Tuesday, especially along the Red River, so temperatures
could be lower than Monday's forecast. A warming trend is
expected to ensue the rest of the week with high and low
temperature moderating toward seasonal norms. Our next shot of
rain/storms appears late Friday into Saturday. We'll examine any
severe storm potential as we get closer, but at this time, it's
likely that the initial moisture return will be shallow and
preclude a severe weather episode.

Bain

&&

.AVIATION... /NEW/
/12Z TAFs/

Concerns and challenges: Timing rounds of TS/SHRA, as well as
deterioration of cigs through today and into tonight. Developing
crosswind at DFW in the extended 24-30 hour period.

VFR should prevail through mid morning, though IR satellite is
showing a patch of high MVFR/low VFR shooting northeast across the
DFW Metro currently. Trying avoid chasing, but may need to insert
a TEMPO group for brief high MVFR between 12z-15z this morning.
There will be a potential for a round of elevated TS by 15z this
morning, particularly within the DFW Metro part of the D10 region
up toward the Red River through 21z. Convective timing and trends
tonight remain very problematic concerning various mechanisms
both surface & aloft driving convective development. As for beyond
21z, I will continue to advertise some lower vsbys into MVFR-IFR
in BR, IFR cigs, possibly going into LIFR and an increasing
threat for TS/SHRA beyond 06z Sunday.

Cigs will continue to lower this morning, as low level warm advection
being driven by 35-40 southerly flow at 925mb will help to saturate
the lingering frontal inversion later this morning and result in
MVFR cigs later this morning. As moisture advection and convection
continue across especially areas north of the surface warm front
entering Central Texas this afternoon, cigs will fall into the IFR
category, with possible areas of FG/BR and LIFR cigs to the north
of the warm front overnight tonight. Heavier pockets of -SHRA/TSRA
late tonight will have impacts on cigs either improving, or
deteriorating at times, so I expect plenty of timing adjustments
on both stratus/cigs and convective timing as the environment
evolves through the day into tonight. Confidence is not high on
these trends.

S winds of 8-10 knots through mid morning will increase to 12-15
knots and become SE, with locally higher gusts to 20 knots later
today into this evening, as warming surface temperatures help to
couple the surface with the current strong, southerly 925mb flow
overhead. In addition, localized gusty winds in/near strong-
severe storms will also play a role. A surface trough or dryline
will arrive late Sunday morning, allowing easier momentum transfer
and the increasing potential for very gusty W/SW crosswinds of
15-20 knots and gusty by 18z Sunday.

05/

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    71  63  80  39  56 /  90  80  70   0   0
Waco                73  65  80  41  57 /  60  90  80   0   0
Paris               69  58  78  38  54 / 100  80 100   5   0
Denton              70  61  80  37  55 /  90  70  70   0   0
McKinney            70  62  79  37  55 /  90  70  80   0   0
Dallas              71  64  80  39  56 /  90  80  80   0   0
Terrell             72  63  79  39  57 /  80  80  80   0   0
Corsicana           72  65  80  41  56 /  70  90  80   0   0
Temple              73  66  80  42  57 /  60  90  70   0   0
Mineral Wells       72  61  78  35  55 /  70  60  40   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

05/24
Hazardous weather outlook, Apr 11, 2:58 AM CST, 6 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
358 AM CDT Sat Apr 11 2020

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
358 AM CDT Sat Apr 11 2020

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.

There is a potential for strong to possibly severe storms west of I-
35 and north of I-20 early this morning. Storm chances will then
spread eastward into the rest of North Texas through noon. Heavy
rainfall may also lead to pockets of flash flooding north of I-20.

There will be additional storm chances across Central Texas this
afternoon. If a storm develops, it will have the potential to become
severe. The main threat will be large hail and damaging winds, but
an isolated tornado can't be ruled out.

Another round of storms is forecast Saturday night into Sunday
morning. The severe weather threat is higher with this round of
storms. The main hazards will be damaging winds, especially across
Central Texas. A larger flood risk could materialize, especially for
areas that experience two rounds of storms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Strong to severe storms will likely linger early Sunday...mainly near
and east of the I-35 corridor. Large hail will the the main concern
with the damaging wind and tornado risk increasing deeper into
Central TX. Heavy rain may also result in isolated instances of
flooding.

There will be a risk for isolated thunderstorms late Friday across
the eastern half of the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely across parts of North and Central TX
today and tonight.

Bain

In the hours before

Special weather statement, Apr 11, 9:19 AM CST, 1 minute before
Special Weather Statement
National Weather Service Fort Worth TX
1019 AM CDT Sat Apr 11 2020

TXZ144-145-111545-
Bosque TX-Hill TX-
1019 AM CDT Sat Apr 11 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOSQUE AND
SOUTHWESTERN HILL COUNTIES UNTIL 1045 AM CDT...

At 1019 AM CDT, Doppler radar was tracking a strong thunderstorm over
Clifton, moving northeast at 45 mph.

Penny size hail will be possible with this storm.

 Locations impacted include...
Hillsboro, Clifton, Whitney, Lake Whitney State Park and Aquilla.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

LAT...LON 3165 9758 3174 9771 3214 9728 3194 9707
TIME...MOT...LOC 1519Z 228DEG 39KT 3178 9754

Hernandez

The radar

The Dyess AFB radar (KDYX), 49 km away, was scanning. The volume nearest the first event began at 15:19 UTC.

Open the radar archive at this moment

Event by event

16 thunderstorm wind, 12 hail, 1 tornado. Local standard time, as filed.

Hail, Stephens

When
April 11, 9:20 AM CST
Where
Stephens County, 7.26 mi WNW of Crystal Falls
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
32.930, -99.020

Quarter size hail was reported 10 miles south of Woodson.

Hail, Hill

When
April 11, 9:45 AM CST
Where
Hill County, 2.15 mi NNW of Peoria
Measured
0.75 in hail
Reported by
Public
Coordinates
32.010, -97.240

Penny size hail was reported 7 miles west of Hillsboro.

Hail, Wise

When
April 11, 10:19 AM CST
Where
Wise County, 0.69 mi N of Rhome
Measured
0.88 in hail
Reported by
Public
Coordinates
33.060, -97.480

Nickel size hail was reported on US-287 in Rhome.

Thunderstorm Wind, McLennan

When
April 12, 4:19 AM CST
Where
McLennan County, 0.54 mi S of (Act)madison-Cooper
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
31.612, -97.230

Waco ASOS measured a 64 mph wind gust.

Thunderstorm Wind, McLennan

When
April 12, 4:35 AM CST to 4:40 AM CST
Where
McLennan County, 0.57 mi ESE of Riesel
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
Broadcast Media
Coordinates
31.476, -96.921

Central Texas Media reported roofs off of houses in Riesel.

Thunderstorm Wind, McLennan

When
April 12, 4:35 AM CST to 4:40 AM CST
Where
McLennan County, Mart
Measured
61 kt (70 mph) estimated gust
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
31.530, -96.830

Central Texas Media reported a roof was blown off a house in the Mart/Lavender area in extreme eastern McLennan County.

Thunderstorm Wind, Navarro

When
April 12, 4:45 AM CST to 4:55 AM CST
Where
Navarro County, Dawson to 2.53 mi ENE of Rodney
Measured
48 kt (55 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.880, -96.720

Several tree limbs and trees were damaged by thunderstorm winds in the western part of Navarro County. Some barns and outbuildings were also damaged.

Thunderstorm Wind, Limestone

When
April 12, 4:50 AM CST to 4:55 AM CST
Where
Limestone County, 1.13 mi NNW of Doyle
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.585, -96.526

Trees and power lines down along HWY 14 north of Groesbeck and near Fort Parker State Park.

Thunderstorm Wind, Limestone

When
April 12, 4:58 AM CST to 5:05 AM CST
Where
Limestone County, 1.71 mi NNE of Doyle to 1.81 mi SSW of Shiloh
Measured
61 kt (70 mph) estimated gust
Property damage
$100,000
Reported by
Trained Spotter
Coordinates
31.593, -96.509

Damage was reported east of Fort Parker State Park along LCRs 406, 456 and 460. An unoccupied trailer was rolled over and destroyed, metal fences and awnings were damaged, large tree limbs were knocked down, and some trees were uprooted in saturated soils.

Thunderstorm Wind, Limestone

When
April 12, 4:58 AM CST
Where
Limestone County, 1.42 mi ENE of Doyle
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
31.581, -96.500

Large tree limbs were broken along LCR 406 just north of LCR 412.

Thunderstorm Wind, Limestone

When
April 12, 5:03 AM CST to 5:08 AM CST
Where
Limestone County, 2.57 mi ESE of Mexia Muni Arpt
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
Public
Coordinates
31.659, -96.428

Widespread damage occurred in the Point Enterprise area, particularly along LCRs 502, 504, and 498. Metal sheeting was torn off of barns, carports and sheds, large tree branches were knocked down or split, power lines were down, and at least two vehicles were damaged by tree limbs falling on them.

Thunderstorm Wind, Limestone

When
April 12, 5:05 AM CST to 5:10 AM CST
Where
Limestone County, 0.9 mi NNE of Shiloh
Measured
61 kt (70 mph) estimated gust
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
31.631, -96.463

Large tree blown over onto home at FM 39 and LCR 458, causing significant damage.

Thunderstorm Wind, Limestone

When
April 12, 5:05 AM CST to 5:10 AM CST
Where
Limestone County, 0.89 mi NNE of Shiloh
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.631, -96.462

Large 2-3 foot plus trees down in multiple locations between Shiloh and Mexia along HWY 39.

Tornado, Limestone

When
April 12, 5:05 AM CST to 5:06 AM CST
Where
Limestone County, 2.58 mi ESE of Mexia Muni Arpt to 2.76 mi ESE of Mexia Muni Arpt
Rating
EF0
Path length
0.22 mi
Path width
50 yd
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
31.655, -96.430

A brief EF-0 tornado touched down along LCR 502 in Point Enterprise, TX. This spin-up occurred within a larger area of straight line wind damage, but it was seen by area storm spotters, and its presence was evident in pictures of grass that had been laid down in a swirling pattern within two fields. The location is based off reports and pictures but was not able to be fully confirmed.

Thunderstorm Wind, Navarro

When
April 12, 5:22 AM CST
Where
Navarro County, 0.14 mi SSW of Corsicana Muni Arpt
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
32.028, -96.401

Corsicana ASOS measured 50 knot winds.

Thunderstorm Wind, Henderson

When
April 12, 6:06 AM CST to 6:10 AM CST
Where
Henderson County, Malakoff
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
32.170, -96.020

Four inch branches were broken off of trees in Malakoff.

Thunderstorm Wind, Anderson

When
April 12, 7:10 AM CST to 7:15 AM CST
Where
Anderson County, 3.45 mi S of Elmwood
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.870, -95.630

Trees down near the intersection of FM 321 and FM 315 in the Elmwood area, just north of Palestine.

Hail, Fannin

When
April 12, 2:17 PM CST
Where
Fannin County, 0.61 mi SE of Ivanhoe
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
33.713, -96.143

Quarter size hail was reported in Ivanhoe.

Hail, Lamar

When
April 12, 3:11 PM CST
Where
Lamar County, Roxton
Measured
0.75 in hail
Reported by
Public
Coordinates
33.550, -95.730

Penny size hail was reported near Roxton via social media.

Hail, Lamar

When
April 12, 3:21 PM CST
Where
Lamar County, 2.67 mi N of Globe
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
33.769, -95.695

Quarter size hail was reported on CR 34520 north of Sumner.

Hail, Tarrant

When
April 12, 3:33 PM CST
Where
Tarrant County, 1.11 mi E of Kennedale
Measured
1.5 in hail
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
32.650, -97.201

Approximate 1.5 hail was reported near the football stadium at Kennedale High School.

Hail, Tarrant

When
April 12, 3:40 PM CST
Where
Tarrant County, 0.57 mi SSW of Sublett
Measured
1 in hail
Reported by
Public
Coordinates
32.642, -97.134

Quarter size hail was reported at Cooper Street and Hardisty Street in Arlington via social media.

Hail, Lamar

When
April 12, 3:42 PM CST
Where
Lamar County, 1.77 mi ENE of Emberson
Measured
1.5 in hail
Reported by
Law Enforcement
Coordinates
33.758, -95.621

Reports of half dollar to ping pong ball size hail were relayed by Lamar County Sheriff's Office along FM 1499 near FM 1500, approximately 5 miles west of HWY 271.

Hail, Lamar

When
April 12, 3:48 PM CST
Where
Lamar County, 2.26 mi NW of Givens
Measured
2 in hail
Property damage
$7,000
Reported by
Trained Spotter
Coordinates
33.701, -95.530

A trained spotter reported two inch hail 1 mile northeast of Loop 286 on the north side of Paris.

Hail, Lamar

When
April 12, 4:00 PM CST
Where
Lamar County, 2.26 mi NW of Givens
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
33.701, -95.530

A trained spotter reported nickel sized hail 1 mile north of Paris. This was from a second storm that moved over the area.

Thunderstorm Wind, Dallas

When
April 12, 4:16 PM CST
Where
Dallas County, 0.82 mi E of Mesquite
Measured
43 kt (49 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
32.768, -96.586

Garage doors at the City Service Center in Mesquite were torn down, and portable no parking signs set in concrete bases were knocked over. The garage doors had been rolled up.

Hail, Kaufman

When
April 12, 4:38 PM CST
Where
Kaufman County, 2.99 mi WNW of Jiba
Measured
1.25 in hail
Reported by
Broadcast Media
Coordinates
32.530, -96.320

Brief half dollar size hail mixed with smaller hail was reported in Oak Grove.

Thunderstorm Wind, Rains

When
April 12, 5:14 PM CST to 5:19 PM CST
Where
Rains County, 0.9 mi NW of Emory
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
32.880, -95.760

Numerous trees down and several county roads blocked around Emory.

Thunderstorm Wind, Van Zandt

When
April 12, 5:15 PM CST to 5:25 PM CST
Where
Van Zandt County, Fruitvale to 2.53 mi ENE of Grand Saline
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
32.680, -95.800

Several scattered large tree branches were broken and tree trunks snapped in the northeast part of the county from Fruitvale to Grand Saline. A green house sustained roof damage near Fruitvale.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2020Every state in 2020This day in weather historyThe tornado archive for Texas, 2020Warnings in Texas, April 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 884050, 884052, 884061, 884119, 884104, 884105, 889036, 884106, 884107, 888448, 884108, 884109, 884110, 886501, 884120, 884112, 884114, 884066, 884068, 884071, 888468, 884072, 884076, 884078, 888469, 888719, 884091, 884117, 884118.